Botox 1 mo ago. My head feels heavy, weird headaches, my eyes are much more hooded now, brows appear pushed down. What can I do?

I got 35 units My head feels funny. It's a headache but different than headache I have ever had before. I feel like I need to close my eyes in order for my head to feel more relaxed. My vision is very slightly different as my eyes are more closed. I have never had trouble putting mascara on where now it's difficult to reach my lashes at the roots. I do t have a good before picture close enough to compare so submitting a photo now may be irrelevant.

Doctor Answers 8

Botox

The injection was too close to the eyebrows and should be at a higher level so this problem doesn't occur. Seek treatment at your local doctor. 

Botox side effect

Some of the side effects are due to your injection being too low (too close to the eyebrows) and this may be helped with iopidine eye drops. the headaches etc are unusual but do occur with Botox but will last only a couple of weeks and disappear on their own. see your doctor to get some treatment and be sure you are seeing a board certified dermatologist or plastic surgeon

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Botox

You might have had the botox placed too low and so your brow can not elevate at all and you see more hooding. You will have to wait 3-4 months for it to wear off.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Heavy forehead after Botox

Its hard to tell without an examination but if the sensation is due to Botox, it will wear off in a few weeks. I strongly recommend returning to the doctor who performed the treatment for further evaluation. For best outcome seek treatment by board certified dermatologist, facial plastic or general plastic surgeons.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Heaviness/hooding after botox

unfortunately too much Botox was placed in your forehead. There has to be a fine balance between softening the forehead wrinkles and allowing movement of the forehead to prevent the symptoms you are feeling. I would lighten your forehead dose next time and maximize the lift of your brows. The good news is that the problems you are having usually start to subside right about now. I hope this helps and best of luck.

Katrinka L. Heher, MD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Heavy brow feeling

The frontalis or forehead muscle can be very sensitive to Botox.  It is the ONLY brow elevator muscle in the face.  What that means is that if you receive more Botox in the forehead than you can handle (this is VERY variable and ranges widely), your forehead will be smooth, but your brows will be pushed down and patients describe it as a brow heaviness.  The good thing is that this will wear off as the Botox does in a few weeks to months.  The next time you get injected, I would relay this experience and use less in the forehead and/or inject higher on the forehead.

Jason D. Bloom, MD
Philadelphia Facial Plastic Surgeon
5.0 out of 5 stars 20 reviews

Botox effects

From the description of your symptoms it appears that you received too much Botox in your forehead muscle causing it to be too relaxed. This can give you a heavy/headachy feeling and drop your eyebrows, which can cause the upper eyelids to have a more hooded appearance, making it hard to apply makeup. If you only received Botox in your forehead you can try to relax the brow muscles with additional Botox to give you a brow lift, but make sure you see an experienced physician so things don't get worse. Good luck

Renata Wix-Harris, MD
Livingston Physician
5.0 out of 5 stars 1 review

Botox side effects

Thank you for your question jennabarrra. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. Some of the adverse effects associated with a Botox treatment include headaches, droopy eyelids, and blurred vision. Some of these can occur when the Botox spreads to nearby muscles. Such effects typically resolve within two weeks, but they could last up to 3-4 months. I recommend that my patients treat headaches with Tylenol. Droopy eyelids can be treated with apraclonidine ophthalmic solution. Please follow up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.